Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 22, 2005, 6:44 AM CST for 4 parishes in Louisiana; Amite County, Pike County, Walthall County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 6:44 AM CST (12:44 UTC)
- Expired
- Mar 22, 2005, 7:45 AM CST
- In force
- 61 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Feliciana Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Amite County, MS, Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 221244 SVRLIX LAC037-091-105-117-MSC005-113-147-221345- /O.NEW.KLIX.SV.W.0007.050322T1244Z-050322T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 644 AM CST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF CLINTON ST. HELENA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF GREENSBURG TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA WASHINGTON PARISH IN SOUTHEAST LOUISIANA AMITE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF LIBERTY PIKE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF MCCOMB WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 745 AM CST * AT 640 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SMITHDALE TO CLINTON...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF BROOKHAVEN TO CLINTON...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DARLINGTON BY 700 AM CST SUMMIT AND GILLSBERG BY 705 AM CST MCCOMB...GREENSBURG AND EASLEYVILLE BY 710 AM CST MAGNOLIA BY 715 AM CST OSYKA BY 720 AM CST KENTWOOD BY 725 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3157 9064 3082 9116 3082 9019 3157 8967 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:30 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Mar 22, 3:30 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 AM CST TUE MAR 22 2005 .UPDATE... UPDATED ZONES TO REFLECT TORNADO WATCH 63 IN EFFECT UNTIL 19Z. .PREVIOUS DISCUSSION...IN THE SHORT TERM...MAIN CONCERN WILL BE FOR CONVECTIVE POTENTIAL ACROSS THE CWA. AT THIS TIME...A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS MOST OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. HOWEVER...THE HIGHEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST MAINLY NORTH OF THE I-12 CORRIDOR...AS BEST DYNAMICAL SUPPORT WILL REMAIN NORTH OF THE CWA INTO CENTRAL MISSISSIPPI. A VERTICALLY STACKED LOW PRESSURE SYSTEM IN EASTERN OKLAHOMA WILL CONTINUE TO MOVE TO THE EAST ACROSS ARKANSAS AND THE TENNESSEE VALLEY TODAY. IN THE UPPER LEVEL OF THE ATMOSPHERE...A HIGHLY DIVERGENT PATTERN WILL REMAIN IN PLACE OVER LOUISIANA AND MISSISSIPPI THROUGH THE EARLY MORNING HOURS...ALLOWING FOR STRONG FORCING AND DEEP LIFT TO REMAIN ENTRENCHED OVER THE REGION. A HIGHLY SHEARED WIND PROFILE...AND AMPLE LOW LEVEL MOISTURE WILL ALLOW THE THUNDERSTORMS TO REMAIN SEVERE AS THEY MOVE INTO THE REGION BETWEEN 5 AND 10 AM THIS MORNING...ESPECIALLY OVER THE NORTHERN AND CENTRAL CWA. 06Z SOUNDING INDICATES 0-3KM SRH VALUES IN THE 300 M2/S2 RANGE. EXPECT THESE HIGH HELICITY VALUES TO CONTINUE INTO THE MORNING...AND COULD ENHANCE AS FLOW BECOMES MORE BACKED IN THE LOW LEVELS. ALSO...0-3KM SHEAR OF 30 KNOTS IS INDICATED OVER THE AREA. AS A RESULT...DO EXPECT HAIL AND A FEW TORNADOES TO DEVELOP...ESPECIALLY IN STORMS IN ADVANCE OF THE MAIN SQUALL LINE. DAMAGING WIND THREAT WILL ALSO ACCOMPANY THE MAIN SQUALL LINE...AS DRY PUNCH IN THE MIDLEVELS AND 75KT 5H JET STREAK DEVELOP OVER THE REGION. MORE ISOLATED...MOST LIKELY NON-SEVERE...CONVECTIVE ACTIVITY CAN BE EXPECTED TO THE SOUTH OF THE I-12 CORRIDOR EARLY THIS MORNING. IT APPEARS THE CONVECTIVE THREAT WILL PUSH TO THE EAST OF THE REGION BY 10 AM THIS MORNING. BY MIDDAY...EXPECT STRONG SUBSIDENCE TO BUILD ACROSS THE AREA...AND REMAIN IN PLACE THROUGH EARLY SATURDAY MORNING...AS A RIDGE OF HIGH PRESSURE SETTLES INTO THE REGION. HOWEVER...ANOTHER SYSTEM WILL DEVELOP IN THE SOUTHERN PLAINS LATE SATURDAY...AND SLIDE THROUGH THE REGION SATURDAY NIGHT INTO EARLY SUNDAY. ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED WITH THIS SYSTEM AS IT MOVES THROUGH. TEMPERATURES WILL REMAIN NEAR TO SLIGHLY ABOVE AVERAGE THROUGH THE WEEKEND AND INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MCB 77 49 70 44 / 50 00 00 00 BTR 78 52 71 46 / 20 00 00 00 MSY 77 56 74 51 / 20 00 00 00 GPT 76 55 72 49 / 30 00 00 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH 62 UNTIL 14Z LAZ34>37-46>48. TORNADO WATCH 63 UNTIL 19Z LAZ37>40-50. MS...TORNADO WATCH 62 UNTIL 14Z MSZ68. TORNADO WATCH 63 UNTIL 19Z MSZ69>71-77-80>82. SE LA AND MS COASTAL WATERS...NONE. && 32
Hazardous weather outlook, Mar 22, 5:33 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 533 AM CST TUE MAR 22 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221800- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 533 AM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTHEAST LOUISINA AND SOUTH MISSISSIPPI THIS MORNING... A STRONG LOW PRESSURE SYSTEM OVER OKLAHOMA THIS MORNING ALONG WITH A TRAILING COLD FRONT OVER NORTHWEST LOUISIANA AND EASTERN TEXAS WILL CONTINUE TO PUSH EAST INTO SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH THE MORNING HOURS. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED ALONG THIS FRONT EXTENDING FROM CENTRAL MISSISSIPPI INTO SOUTHWEST LOUISIANA. AMPLE MOISTURE AND STRONG WINDS ALOFT WILL ALLOW THE STORMS TO REMAIN STRONG TO SEVERE AS THEY MOVE THROUGH THE REGION. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL REMAIN ALONG AND TO THE NORTH OF INTERSTATE 12 THIS MORNING...BUT AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE IN THE AREA BETWEEN INTERSTATE 12 AND INTERSTATE 10. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY 12PM...AS THE COLD FRONT MOVES EAST OF THE REGION. ISOLATED TORNADOES...WINDS TO 70 MPH...AND LARGE DAMAGING HAIL UP TO 2 INCHES IN DIAMTER WILL BE THE PRIMARY IMPACTS FROM THE STRONGEST THUNDERSTORMS THIS MORNING. NO HAZARDOUS WEATHER IS EXPECTED FOR THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER LOW PRESSURE SYSTEM...AND TRAILING COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION SATURDAY NIGHT INTO SUNDAY. THIS SYSTEM WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA. A FEW OF THESE THUNDERSTORMS COULD BE LOCALLY STRONG. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. 32
In the hours before
Local storm report, Mar 22, 6:31 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
631 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG CENTREVILLE 31.09N 91.07W
03/22/2005 WILKINSON MS LAW ENFORCEMENT
POWER LINES DOWN.
&&
GRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:54 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 36 min |
| Mar 22, 8:16 AM CST | Tornado Warning | LIX | Washington | 29 min |
| Mar 22, 5:51 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall, Wilkinson | 54 min |
| Mar 22, 7:05 AM CST | Tornado Warning | LIX | Pike, Walthall | 25 min |
| Mar 22, 7:27 AM CST | Tornado Warning | LIX | Pike, Walthall | 33 min |
| Mar 22, 7:58 AM CST | Tornado Warning | LIX | Walthall | 17 min |
| Mar 22, 8:58 AM CST | Tornado Warning | LIX | Pearl River | 17 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.